Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 295, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 17, 2004, 5:20 PM MDT for Cherry County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2004, 5:20 PM MDT (23:20 UTC)
- Expired
- Aug 17, 2004, 6:15 PM MDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 172320 SVRLBF NEC031-180015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 520 PM MDT TUE AUG 17 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 615 PM MDT * AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 29 MILES SOUTH OF MERRIMAN...OR ABOUT 35 MILES SOUTHEAST OF GORDON...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHERRY COUNTY AT 530 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4300 10209 4213 10205 4213 10126 4299 10097 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:46 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 17, 2:46 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT TUE AUG 17 2004 ...FORECAST CHALLENGE WILL BE TEMPERATURES AND POPS... .DISCUSSION... AT 18Z SURFACE ANALYSIS SHOWED 1016 MB HIGH OVER CENTRAL NEBRASKA... WITH SURFACE FRONT BACKED WEST TO THE FRONT RANGE. WV IMAGERY LOOP SHOWS DISTURBANCE LIFTING NE INTO UTAH WITH PIECES OF ENERGY TOPPING RIDGE AXIS ATTM. SCATTERED STORMS FORMING FROM SE WY SOUTHWEST ACROSS WESTERN CO WITH CONVECTION INCREASING IN CONVERGENT UPSLOPE FLOW TO THE WEST WHERE STEEPER LAPSE RATES EXIST. HIGH BASED THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHEAST ACROSS THE PANHANDLE THIS EVENING. GFS AND ETA IN AGREEMENT IN THE NEAR TERM WITH H5 RIDGE AXIS TO WEAKEN WITH CONVECTION FOCUS PRIMARY ACROSS THE NORTH AS H85 JETLET STRENGTHENS 30 TO 35 KTS IN THE WEST IN CONFLUENT FLOW ALOFT. MOISTURE AVAILABILITY WILL BE THE LIMITING ELEMENT THIS EVENING ALTHOUGH MODELS MAY BE UNDERDOING FEATURE AS EXPANSE MOISTURE PLUME EVIDENT ON WV IMAGERY. PREFER GFS HANDLING OF FRONT TO PUSH SOUTHEAST WEDNESDAY THROUGH FRIDAY ALTHOUGH LONG RANGE MODEL DIFFERENCES EXIST. LOW CONFIDENCE IN MODEL DATA AT THIS POINT AND MAKE FEW CHANGES TO THE EXTENDED PERIOD EXCEPT FOR BLENDING PURPOSES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && TLK
Hazardous weather outlook, Aug 17, 3:10 PM MDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 PM CDT TUE AUG 17 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-181100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 410 PM CDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT MAINLY OVER NORTHERN NEBRASKA. TUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE NEBRASKA PANHANDLE AND SPREAD EAST ACROSS NORTHERN NEBRASKA TONIGHT. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. THE MAIN THREAT AREA WILL BE NORTH OF A LINE FROM OSHKOSH TO THEDFORD TO BREWSTER TO SPRINGVIEW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER NORTHERN NEBRASKA. POWER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.